Tel: (800) 248-2034
Ask Jonathan

Anxiety medicine consumption

Asked By: Anonymous     Views: 1,568 times

I suffer from Tinnitus and have been taking Lorazepam for the past 7 years. The Lorazepam has done a pretty good job reliefing the anxiety symptoms and even reduces the ringing in my ear to some extent. I haven't had a full blown anxiety attack in seveal years until recently. I recognized the clues I was about to have a bad anxiety attack so I took a double dose of the Lorazepam. I usuall take .5mg in the morning and .5mg in the evening before bed. After taking this double dose (2) .5mgs the panic attack quickly subsided and I felt good. I was amazed how well I actually felt after taking a dose of 1mg. It even reduced the ringing in my ear to almost nothing (what a relief). The next day I decided again to take 1mg of the Lorazepam instead of my usual morning dose of .5mg. Again, the entire day the ringing in my ear was almost completely gone and my whole personality had changed. I was up beat happy like I hadn't been in years. I keep doing this for an entire week with excellent results. At the end of the week I ran out of the Lorazepam and the doctor work not refill the prescription (I took too many) over used the prescriptsion.  I was without the Lorazepam for (2) full days and it was terrible. The ringing had come back full throttle and my stress level due to the ringing in the ear went through the roof. I had to go into the doctor's office and explain the situation about over use of the prescribed amount. After a long heated discussion I was able to get the prescription refilled through the Pharmacist. After the the prescription was refilled I went back to taking .5mg in the morning/evening and I was right back to (just ok) results. So, the next day I returned to taking 1mg and the ringing in the ear has sugnificantly gone down and I'm in a great mood again. So, even after telling the doctor of the amazing results I have gotten after taking 1mg of the Lorazepam he refuses to prescribe, up the dose to 1mg in the morning and 1mg in the evening. My question would be: If I'm seeing such positive results going from .5mg to 1mg why won't he increase the dosage. Like I said I've been on this .5mg for 7 years. I'm going to keep taking the 1mg twice a day, run out of the Lorazepam early and have to go back in and fight to get the prescription refilled. Any thoughts, ideas or advice on how I should handle this med situation?

Thank you for sharing. This is an interesting scenario. Your physician is concerned that you are becoming dependent on Ativan. I understand that this must be very frustrating as the ringing in the ears can be a very difficult symptom to live with. Ask the doctor what his specific concerns are about long term use at your present dosage. Make sure that he is aware of your subjective level of distress. You may want to consider alternative treatment like biofeedback-based stress management, where there is a focus on possible emotional etiology. Tinnitus has been proven to have a psycho-physiological character.

The following is part of a collection of questions and sharing by our readership community about a wide variety of aspects of social anxiety. Dive in and receive practical insights and advice. If you have a question that is not included you can contact Jonathan at jberent@socialanxiety.com.

Relating to these Area of Concerns

Berent Associates, 11 Middleneck Rd. Suite # 313, Great Neck N.Y. 11021
Tel: (800) 248-2034, Fax: (516) 487-7414, E-mail: jberent@socialanxiety.com

Privacy Statement: All information collected from this website, including E-mail addresses, mailing addresses and personal
information, will not be shared or sold. Any information collected through this site will be used by Berent Associates only.